Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 19, NWS Miami, FL

June 11, 2019Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 11, 2019, 3:23 PM EDT for Palm Beach County, Florida. It was in force for 37 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2019, 3:23 PM EDT (19:23 UTC)
Expired
Jun 11, 2019, 4:00 PM EDT
In force
37 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 118 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 3:37 PM EDTTSTM WND DMGWellington, FLTREE LIMBS OF SMALL TO MEDIUM SIZE DOWNED BY THUNDERSTORM WIND GUSTS.
Jun 11, 3:37 PM EDTHAIL 1Wellington, FL
Jun 11, 3:39 PM EDTTSTM WND GST 553 Wsw Wellington, FL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2019-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2019-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1400 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

310 
WUUS52 KMFL 111923
SVRMFL
FLC099-112000-
/O.NEW.KMFL.SV.W.0019.190611T1923Z-190611T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
323 PM EDT Tue Jun 11 2019

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  East central Palm Beach County in southeastern Florida...

* Until 400 PM EDT.

* At 323 PM EDT, a severe thunderstorm was located near Wellington,
  moving southwest at 5 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  West Palm Beach, Wellington, Royal Palm Beach, Loxahatchee Groves
  and Lion Country Safari Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2674 8036 2671 8016 2656 8024 2660 8046
TIME...MOT...LOC 1923Z 043DEG 5KT 2665 8030 

HAIL...1.00IN
WIND...60MPH
 
$$

BAXTER
1 follow-up statement
975 
WWUS52 KMFL 111944
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
344 PM EDT Tue Jun 11 2019

FLC099-112000-
/O.CON.KMFL.SV.W.0019.000000T0000Z-190611T2000Z/
Palm Beach FL-
344 PM EDT Tue Jun 11 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EAST CENTRAL PALM BEACH COUNTY...

At 342 PM EDT, a severe thunderstorm was located near Wellington, 
and is nearly stationary. A trained weather spotter reported damage 
to tree limbs and quarter size hail in wellington.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
West Palm Beach, Wellington, Royal Palm Beach, Loxahatchee Groves and
Lion Country Safari Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2674 8036 2671 8016 2656 8024 2660 8046
TIME...MOT...LOC 1942Z 037DEG 4KT 2663 8031 

HAIL...1.00IN
WIND...60MPH
 
$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:24 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 11, 1:24 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Miami FL
124 PM EDT Tue Jun 11 2019

.AVIATION...
Convective initialization is already ocurring across the area. A
few SHRA have also devleoped over the east coast. While the
majority of the TSRA should be along the western edge of the east
coast metro area, it is highly likely they will be close enough to
impact the TAF sites, thus keeping the VCTS in the TAFs.
Conditions should improve this evening. by tomorrow afternoon,
another round of TSRA is possible, so a prob30 group has been
added for MIA and FLL.

&&

.PREV DISCUSSION... /issued 803 AM EDT Tue Jun 11 2019/

UPDATE...
Have updated the forecast with the newest ensemble of hi-res
models. They move the highest PoPs to the Lake region, and
northern Palm Beach County. They hold most of the activity off
until after 18Z today. However, they are still possible across the
area, and some isolated convection could initiate later this
morning. Some of the storms could become strong with downbursts
of around 45 to 50 mph and funnel clouds. Over the water,
waterspouts may be possible, especially where any outflow
boundaries collide.

PREV DISCUSSION... /issued 301 AM EDT Tue Jun 11 2019/

DISCUSSION...
Upper level troughing that has influenced South Florida weather
will continue to weaken today. This weakening is denoted on water
vapor imagery by pockets of drier air wrapping around it's
periphery. Correspondingly, satellite derived PWATs characterized
by values around 1.5" (lower than previous days), are advecting
north across the area. However, model derived PWATs depict this
drop to be fairly short lived with values closer to 2.0" returning
through the afternoon. This brief decrease in available
atmospheric moisture could help suppress convective initiation
until later in the afternoon and support more scattered coverage,
compared to the more numerous-widespread pattern experienced the
last few days.

Through the remainder of the week, the remnant shortwave is expected
to become absorbed by a longwave trough amplifying across the
eastern CONUS and lift towards the NE. Global models depict a
surface low developing along a frontal boundary that is currently
draped to our north across the FL panhandle and extending into
the southeastern CONUS. This surface feature will depart with its
upper level counterpart and aid in pushing the frontal boundary
south before becoming stationary along Central Florida and
subsequently washing out. Southwesterly winds look to prevail
during this time and allow for deep moisture to remain in place
with PWATs climbing back above 2.0". These values are near the 75%
and 90% moving averages for this time of year. Collectively, this
will translate in the persistence of an unsettled pattern with
development of afternoon showers and thunderstorms each day,
favoring the east coast and Lake regions.

The pattern aloft looks to become a bit more zonal by the beginning
of the weekend, with a surface ridge building to our north. This
will help shift the steering flow back out of the east and
southeast. Despite the return of high pressure, lingering moisture
should remain sufficient enough to provide plentiful buoyancy across
the area and keep rain chances elevated through early next week.
Coverage of showers and storms should shift back across the interior
with a more dominate east coast sea breeze given the change in wind
direction.

All in all, this wetter pattern is here to stay through
the forecast period. Given the considerable amount of rainfall
already accumulated, areas with poor drainage could experience
localized flooding and ponding of water. Temperatures will should
also continue to run a few degrees above climatological average
before moderating back to near normal through the weekend as a
result of the returning easterly flow. Amid the warmer days, heat
indices could reach triple digits across South Florida.

MARINE...
Showers and thunderstorms across the local waters continues
to be the main boating concern the next few days. Frequent
lightning, gusty winds, and locally higher seas can be expected in
and near any storms. Otherwise, boating conditions will be
relatively benign with light, south southwest winds 10kts or less
and seas around 2 feet.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  77  88  76  91 /  30  40  30  70
Fort Lauderdale  79  88  79  90 /  20  30  30  60
Miami            80  87  78  90 /  20  30  30  70
Naples           78  88  77  90 /  10  20  20  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

UPDATE...13
DISCUSSION...11/HVN
MARINE...11/HVN
AVIATION...13
Hazardous weather outlook, Jun 11, 7:08 AM EDT, 8 hours 15 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
708 AM EDT Tue Jun 11 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
112315-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
708 AM EDT Tue Jun 11 2019

...THUNDERSTORMS POSSIBLE TODAY ACROSS SOUTH FLORIDA...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Thunderstorms will be possible across the region this
afternoon, mainly over the interior and east coast metro areas.
Lightning, gusty wind, and the primary hazards.

Waterspouts: Waterspouts are possible for all South Florida waters.

Wind: Thunderstorm wind gusts of 45 to 50 mph are possible today.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Maximum afternoon heat index readings in the lower to mid 100s will
continue across portions of South Florida through late week.

Thunderstorms will continue to be possible through the week and into
the weekend. Lightning along with urban flooding of roadways in low
laying and poor drainage areas will be the primary hazards. Stronger
storms may also bring the potential for strong gusty wind and hail.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind and waterspouts to the
National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jun 11, 2:58 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Miami FL
258 PM EDT Tue Jun 11 2019

FLZ070-071-073-111945-
Inland Broward County FL-Inland Collier County FL-Inland Miami-
Dade County FL-
258 PM EDT Tue Jun 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWEST MIAMI-DADE AND
SOUTHWEST BROWARD COUNTIES UNTIL 345 PM EDT...

* At 257 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 7 miles
  south of Miccosukee Service Plaza to 13 miles northeast of
  Dade-Collier Training Airport to near Miccosukee Resort. Movement
  was northeast at 10 mph.

* Small hail and wind gusts up to 50 mph possible with these storms.

* Locations impacted include...
  Mile Marker 30 On Alligator Alley, East Toll Gate On Alligator
  Alley, Intersection Alligator Alley And Miami Canal and West
  Broward Rec. Area On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2618 8081 2617 8045 2590 8043 2577 8055
      2588 8073 2601 8089
TIME...MOT...LOC 1857Z 210DEG 10KT 2606 8084 2594 8070 2580 8054

BAXTER
Special weather statement, Jun 11, 3:11 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Miami FL
311 PM EDT Tue Jun 11 2019

FLZ067-068-168-112015-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
311 PM EDT Tue Jun 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PALM BEACH COUNTY
UNTIL 415 PM EDT...

* At 310 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near Palm
  Beach Gardens to 8 miles northwest of Loxahatchee NWR. Movement was
  northeast around 10 mph.

* Small hail, excessive cloud-to-ground lightning, funnel clouds, and
  wind gusts up to 50 mph possible with these storms.

* Locations impacted include...
  West Palm Beach, Wellington, Palm Beach Gardens, Riviera Beach,
  Greenacres, Royal Palm Beach, North Palm Beach, Lake Park,
  Haverhill, Loxahatchee NWR, Schall Circle, Royal Palm Estates, Lake
  Belvedere Estates, Golden Lakes, Loxahatchee Groves, The Acreage,
  Lakeside Green, Plantation Mobile Home Park, Stacey Street and
  Florida Gardens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2684 8006 2678 8032 2647 8048 2646 8025
      2666 8013
TIME...MOT...LOC 1910Z 213DEG 13KT 2681 8013 2655 8035

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:04 PM EDTSpecial Weather StatementMFLPalm Beach41 min
Jun 10, 9:13 PM EDTSpecial Weather StatementMFLBroward47 min
Jun 11, 5:06 AM EDTSpecial Weather StatementMFLMonroe24 min
Jun 11, 2:44 PM EDTAreal Flood AdvisoryMFLPalm Beach2 hr
Jun 11, 2:58 PM EDTSpecial Weather StatementMFLBroward47 min
Jun 11, 3:11 PM EDTSpecial Weather StatementMFLPalm Beach64 min
Jun 11, 3:34 PM EDTSpecial Weather StatementMFLBroward41 min
Jun 11, 3:39 PM EDTSpecial Weather StatementMFLPalm Beach51 min
Jun 11, 3:40 PM EDTAreal Flood AdvisoryMFLPalm Beach2 hr
Jun 11, 3:56 PM EDTSevere Thunderstorm WarningMFLPalm Beach31 min
Jun 11, 4:19 PM EDTSpecial Weather StatementMFLPalm Beach41 min
Jun 11, 5:56 PM EDTSpecial Weather StatementMFLBroward34 min
Jun 11, 7:11 PM EDTSpecial Weather StatementMFLBroward49 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.